It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Hello,

Is acne the only reason that he prescribed birth control pills ? Is there no other way to control the acne ? Do some reading on the side effects of oral contraceptives before making the decision to take them. I was on Triphasil for over 20 years and I began to experience irregular bleeding. The pill had thinned out my uterine lining for such a long time that it had become fragile and bled on its own. I also developed a large ovarian cyst while on the pill (8 cm) and even after going off it, the cyst is not regressing (it is a simple fluid filled cyst). If it grows bigger or begins to develop any solid components I will have to have surgery to remove it. I am not at all sure if long term use of the pill caused it or not (oral contraceptives mess with the hormone surge that you experience during ovulation so that your normal follicles or cysts don't burst and release an egg into the fallopian tube). You may also want to check the hepatic adenoma threads on these boards. The ladies on these threads describe how they developed benign liver tumours as a direct result of taking oral contraceptives. They have had to have the tumours and a part of their livers removed. Oral contraceptives increase your risk of this type of tumour by 40 times (!) .. it is still rather rare but if not on the pill it is almost impossible to get this type of tumour. Of course other side effects of the pill may include blood clots and stroke in addition to a very slight increase in the risk of breast cancer.

Some of the newer generation of birth control pills also use a new generation of progesterone which has not been tested long term. This new synthetic progesterone results in elevated levels of potassium in the blood and they have no idea how this would effect a body long term. There are many types of synthetic progesterone and the one used in most of the previous generation pills is levogenestrel. The new type (forget the name of it) is supposed to be closer to a woman's natural progesterone but as mentioned it has this side effect of elevating potassium in the blood and no one know what this does over many years.

Sure if you are healthy and have no familial risks that would preclude you from taking the pill, you will "probably not be" one that will develop any complications from taking it. It's like a lottery. I for one regret having been on oral contraceptives for so long and hope that I did not put my health at unnecessary risk due to my closing my eyes to all of the possible side effects for the sake of convenience. I am quite sure that I would not take oral contraceptives solely for the purpose of treating acne. Think about it, do some reading and make an informed decision that you will be happy with in the future. If you do decide to take it, you can say that you made this decision knowing all of the benefits and risks.

Good luck.





All times are GMT -7. The time now is 12:22 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!